They can result from the various processes involved in treatment: prescribing, dispensing, administering the medication and monitory of treatment. In addition, there are several factors contributing to medication errors in hospitals. They include individual staff errors and system errors. There are many dangers resulting from medication error on the patient. They include deterioration of health status of the individual, increased financial expenses (as there is possibility of longer stay in the hospital) and development of medical complications.
Adherence or compliance of medication can be defined as the extent in which the behavior of a person, which includes taking medications, following diet, or executing lifestyle changes coincides with the health or medical advice (1). Medical non-adherence then means the number of doses which were not taken or were taken incorrectly that prohibit or affect the therapeutic outcome of the patient. Medical nonadherence of the patient may increase or prolong the severity of an illness, leading to increased expenses needed to the patient and health care system, potential harm to the patient as well as unnecessary work on the part of practice during the visit (6). It may also lead to the assumption of the physician based on the poor response to the medication. The physician may assume that the medication was misdiagnosed.
Embalming the elderly can be straight foward or very complicated depending on the medical conditions and severity of these conditions the decedent suffered from throughout life. Medications can pose their own problems in the prep room and physical conditions such as Kyphosis or arthritic conditions cause create a problem in the dressing room. I would begin by cleaning and disinfecting the decedent, first by using a topical disinfectant spray then by using a germicidal soap. I would then begin setting features starting with the closure of the mouth, I would use a needle injector if the decedent still had natural teeth and no signs of bone density loss, if the decedent has no natural teeth or displays signs of bone density loss then I would recommend use of mandibular or muscular suture to avoid damaging the mandable or maxillae. I would then use cotton or a mouth former and mortuary putty to begin smoothing any sunken areas in the face.
INTRODUCTION Acute pulmonary oedema is a rare, but life-threatening problem which may cause significant morbidity and mortality in pregnant women. It may occur due to pathologies such as pre-eclampsia, sepsis, amniotic fluid embolism, fluid-overload or beta-adrenergic tocolytic drugs during the antenatal, intrapartum or postpartum periods. Moreover, pre-existing cardiopulmonary diseases may worsen due to the superimposed effects of physiological changes related to pregnancy (1). Management of these patients is a challenge for the anaesthesiologists, because there are no controlled studies or guidelines pointing out the best type of anaesthetic technique in these patients (2). CASE A 38 years old, pregnant patient with a history of rheumatic
Many people who have FTD have changes in their behavior, become impulsive, and lose their ability to speak. ii. In the article, Dementia and Its Implications for Public Health, written by the CDC and published in April 2006, FTD can cause a person to become very inappropriate with their language and sexual behavior. It can also cause older adults to have trouble reading and writing. iii.
These blood vessels usually nourish the retina. These blood vessels get blocked which causes irregular new blood vessels to form. Bleeding into the vitreous gel may occur due to these new blood vessels being weak. Retinal detachment may also occur because of these new blood vessels pulling on the retina. Diabetic retinopathy is a major cause of visual impairment in middle aged people and visual loss in older people.
The healthcare providers are commonly used Hydrocodone, Morphine, Oxycodone, Fentanyl, Ambien, Xanax, Valium, Ritalin. They had used the medication without orders, substitution medication, and frequent medication overrides. They had used the waste of the medicine. They had used the falsification order signature. Especially, nurses, who are older than 48 years old, may need the drugs for relieved chronic pain as their bodies are easily to be injured to musculoskeletal.
According to him one can make an error of omission (failure to act correctly) or an error of commission (acted incorrectly). By applying the failure mode effect analysis (FMEA) to determine what part of the "safety net" that failed. An error can be prevented. However, the practice of medicine, pharmacy, and nursing in the hospital setting is very complicated, and so many steps occur from "pen to patient" that there is a lot to analyze. errors can also occur as a result of poor oral or written communications.
Groups of human beings with regulations: assign individuals to provided care and deliberate decisions about self and others. Orem’s theory is a universal theory that focused on the following assertion: (Smith 2012): The theory of nursing systems, the theory of self-care deficit, and the theory of self-care. 1. The theory of nursing system: The theory of nursing system describe nursing as actions performed by human (nurses). These actions are planned and discharged following the task of the nursing agency for individuals or group of people with health-related issues or limitations.
There are diseases, syndromes and all kinds of medical problems that have overweight as a side effect . Before despairing or criticizing that person, think that we could talk about a serious medical situation. Here are some of these problems. Check them and talk with your doctor to rule them out. 1.
Transitions in care, such as admission to and discharge from the hospital, put patients at risk for errors due to poor communication and inadvertent information loss (1–5). One discrepancy does not necessarily mean an error. In fact, most discrepancies are due to adapting chronic medication to the patient’s newly diagnosed condition, or because the examinations and/or interventions performed could interfere with their usual medication. Medication discrepancies, established as unexplained differences among documented drug regimens at the interfaces of care1 (admission, transfer, and discharge) are highly prevalent. Some are intended therapeutic modifications, but others are unintentional and clinically unjustified.
Finger Print Scanner Pill Dispenser: A Potential Solution to Medication Misuse or Abuse Introduction In the field of Medicine today, prescription drug abuse is a major problem and drug overdose is a leading cause of death. The increase in opioid prescription drug use and abuse has lead states like Washington to draft new standards for physician practice. Physicians have numerous patients that need pain medications for their medical conditions but after prescribing the medication there is limited control over what the patient does with it. The dilemma of making sure patients are compliant with their medication and not abusing it arises, making the physician have monitor the patient. Researchers at Johns Hopkins Bloomberg School of Public Health’s
There is no known cure for SLE, the aim is to reduce symptoms. Treatment can differ depending on how severe the symptoms are and which part of the body is being affected. Medication that can be provided are Anti-inflammatory medication for joint pain and stiffness, Corticosteroids, to reduce the immune responses, antimalarial drugs for skin and joint problems and steroid medication. Diet and exercise should be taken into to consideration, avoiding certain foods and minimizing stress could decrease the likely hood of triggering symptoms. SLE is one of the more fatal forms of rheumatic diseases that affects women more than men.
Those professionals who oppose MDMA use for psychotherapy argue that stimulants may cause many health problems that can bring patients into the hospital or complicate existing psychiatric conditions. For example, schizophrenia is more susceptible to recidivism, and panic attacks may increase in intensity and frequency. Chronic use of MDMA can lead to paranoid psychosis, but it usually disappears after a continuous period of abstinence. Some researchers suggest that MDMA use can lead to decline of cognitive ability in healthy young people. In general, they conclude that the described side effects are too dangerous for health and it is too irresponsible to include MDMA in Schedule III.
Person immediately opened eyes after getting naloxone shot but drifted to drowsiness/respiratory depression after couple of minutes as people around did not know that naloxone dose needs to be repeated till emergency helps arrives. Some people may be allergic to naloxone, and others may not be good candidates like people with heart disease or pregnant females. Although naloxone could prove of vital importance in saving lives in certain situation, but it could also give false sense of security for higher risk behaviors of people causing unfortunate consequences including deaths. One needs to have certain level of clinical expertise to recognize overdose symptoms of opioid use that may include slowed breathing, or no breathing, very small or pinpoint pupils in the eyes, slow heartbeats or extreme drowsiness, especially if you are unable to wake the person from